|© REUTERS/Benoit Tessier|
(RT) - Austrian health officials have flagged a batch of AstraZeneca as a precaution while probing the death of a nurse who received the vaccine. Authorities say they have yet to find evidence linking the fatality to the drug, however.
The decision was made after one 49-year-old woman who received the jab later died as a result of severe coagulation disorders. In addition, a 35-year-old woman who was administered the vaccine from the same batch developed a pulmonary embolism, an acute lung disease caused by a dislodged blood clot, and is currently recovering.
Local media reported that the two women were nurses who worked in Zwettl, a town located in the state of Lower Austria.
Austria’s Federal Office for Safety in Healthcare (BASG) said in a statement that doses from the batch would no longer be distributed or used in vaccinations as a “precautionary measure” as they investigate the cases.
The agency stressed that currently there is no evidence of a “causal relationship” between the incidents and the drug. BASG noted that blood clotting was not a known side effect of the vaccine, but vowed to launch a comprehensive inquiry into the matter.
In a statement, AstraZeneca told Austria’s APA news agency that it supported a thorough investigation in order to understand how the “unfortunate” incidents came about. The company noted that all available data has shown its vaccine to be “safe and effective.”
Think your friends would be interested? Share this story!